MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS PEDIATRIC ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS PEDIATRIC ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47945
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation = lab manager.Pma/510(k) number = k171275.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a left upper arm fistulogram involving a patient of unknown age and gender, a micropuncture traditionless pediatric access set introducer separated.An unknown 20 cc syringe was attached to the 4 french introducer.It was reported that the introducer became twisted.When the physician disconnected the syringe, the micropuncture introducer broke off.A portion of the device remained in the patient's left upper arm.The physician was able to snare the broken piece from the access site.There was reportedly no injury to the patient.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation reviews of the dimensional verification, complaint history, device history record, drawing, manufacturer¿s instructions, quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one micropuncture transitionless pediatric access set was returned to cook for investigation in two sections.The proximal section was measured 2cm and a kink was noted 1.2cm from the distal end of the luer lock adapter.The distal portion measured 8.4cm and the distal tip was jagged.The separation point between the two returned portions was twisted and torn.The distal section was very twisted and the distal 4.2cm was flattened.A kink was noted 4.1cm from the proximal separation site.Additionally, biomatter was noted throughout the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record did reveal some nonconforming events which could contribute to this failure mode.However, these nonconformances were caught and scrapped prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS PEDIATRIC ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8752610
Report Number1820334-2019-01590
Device Sequence Number13934498
Product Code DYB
UDI-Device Identifier00827002479456
UDI-Public(01)00827002479456(17)220411(10)9661266
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2022
Device Model NumberG47945
Device Catalogue NumberMPIS-401-PED-SST
Device Lot Number9661266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date08/22/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;